MAUDE Adverse Event Report: COOK INC TURBO-JECT® SINGLE LUMEN POWER-INJECTABLE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER

COOK INC TURBO-JECT® SINGLE LUMEN POWER-INJECTABLE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Model Number N/A
Medical Device Problem Code Split (2537)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/04/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
International customer reported that a patient was undergoing placement of a turbo-ject® single lumen power-injectable picc for an unspecified indication.The customer states that the "catheter dissected between 13 and 15 cm and cut to the 17 cm.Problem seen with the removal of the catheter." there are no reported averse patient consequences.The customer advised that no section of the device did not remain inside the patient¿s body and the patient did not require any additional procedures due to this occurrence.The device is reportedly available for evaluation.
 
Additional Manufacturer Narrative
Corrected data: pma/510k.Investigation - evaluation: a review of device history record, quality control, specifications, instructions for use (ifu), complaint history, drawings, documentation, and visual inspections was conducted during on the returned product during the investigation.One device was returned for investigation.A visual examination of the returned device noted the tubing burst and split at 29cm from the distal tip.The split length measures 1.8cm.The tubing was found to be stretched at the 32cm mark for a length of approximately 2cm.Dried blood was found packed inside the tubing at the location of the split.The turbo-ject® single lumen power-injectable picc is shipped with instructions for use: (ifu), which clearly states the proper warnings, precautions, and instructions for use.Specifically; ¿extreme caution must be used in placement and monitoring.Silicone catheters are not designed for power injection.Catheter rupture may occur.Use of a 10 ml syringe or larger will reduce the risk of catheter rupture.If lumen flow is impeded, do not force injection or withdrawal of fluids.Catheter size should be as small as the use will allow¿.There is no indication that a design or process related failure mode contributed to this event.Current controls for manufacturing are in place to assure functionality and device integrity prior to shipping.Review of production and quality documentation did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident.A thorough review of the device history record did not observe any non-conformances that may have contributed to this incident associated with the complaint lot number.A complaint history search revealed this complaint to be the only record associated with the complaint lot number.Based on the information provided and the results of our investigation, a definitive root cause could not be determined.Per the quality engineering risk assessment, no further action is warranted.Monitoring will continue to be performed for similar complaints.

Brand Name
TURBO-JECT® SINGLE LUMEN POWER-INJECTABLE PICC
Common Device Name
LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6731748
Report Number1820334-2017-01787
Device Sequence Number19037953
Product Code LJS
UDI-Device Identifier00827002238978
UDI-Public(01)00827002238978(17)190215(10)7679683
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K132885
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberUPICS-5.0-CT-NT-1111
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 07/06/2017
Supplement Date Received by Manufacturer10/17/2017
Initial Report FDA Received Date07/21/2017
Supplement Report FDA Received Date10/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1